MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 32/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 32/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); No Code Available (3191)
Date of Event 10/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device: liner standard 32 mm i.D.For use with 50/52/54 mm o.D.Shells; item#00630505032; lot#64631568.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and underwent revision due to recurrent anterior dislocation.
 
Event or Problem Description
Patient was implanted on left side and underwent revision due to recurrent anterior dislocation.
 
Additional Manufacturer Narrative
Additional information which was received on oct 27, 2020.D11- medical product: shell porous with cluster holes 54 mm; item# 00620205422; lot# 64622927 5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head; item# 47248403750; lot# j6818.Femoral stem press-fit collarless 12/14 neck taper standard body standard neck offset size 13 138 mm stem length cementless; item# 00786401300; lot# 3005176.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.The manufacturer received x-rays and implant operative report for review.Should any additional information become available or an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that patient was implanted on (b)(6) 2020 with a total hip replacement on the left hip side and underwent revision surgery on (b)(6) 2020 due to recurrent anterior dislocation of hip.The liner and head components were removed and replaced.Review of received data: review of medical documents: medical documents were reviewed by hcp: implantation report dated (b)(6) 2020: review of revision report dated (b)(6) 2020: x-rays: three undated x-rays have been received, however, as the revision report confirms the reported event, no further analysis required.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that patient was implanted on (b)(6) 2020 with a total hip replacement on the left hip side and underwent revision surgery on (b)(6) 2020 due to recurrent anterior dislocation of hip.The liner and head components were removed and replaced.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).As the explants have not been received for an investigation, the condition of the head remains unknown.The reasons for hip dislocation are multifactorial, with contributing factors from the patient, the implant, and the surgical procedure.Possible root causes include wrong head offset choice, inadequate assembling procedure, high patient acitivity, inadequate information during patients counseling by surgeon leading to premature failure caused by patient behaviour, patient disregarding the limits of the device or joint laxity.In conclusion, as the cause may be multifactorial an exact root cause could not be identified.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation has been completed.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 32/-3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10760672
Report Number0009613350-2020-00515
Device Sequence Number3385137
Product Code LZO
UDI-Device Identifier00889024430310
UDI-Public00889024430310
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-032-01
Device Lot Number3005176
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer10/27/2020
02/12/2021
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date11/09/2020
02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE; SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age41 YR